MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Intraocular Pressure, Delayed, Uncontrolled (1936); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 11/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: not applicable as lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported by female patient that a zxt225 intraocular lens was implanted in her right eye on (b)(6) 2016.The lens moved out of position and had to be re-centered on (b)(6) 2016, and then on (b)(6) 2016, it had to be sutured into place.Her best vision is 20/200 and eye glasses cannot correct any further.She reports that she has no mid or near range vision and seems to have lost all contrast sensitivity.She was told the lens is perfectly centered and the machines say she should see great so they (doctors) do not really know why she experiencing issues other than to say that she has had a number of surgeries, including iol exchange and (now) the eye is just too stressed to function.Her eye pressure after each surgery fell to 2mm hg.The lens remains implanted because they (doctors) are too afraid to remove it.Patient claims that her vision certainly affects all activities and been declared legally blind.This report is to capture the 3rd implanted lens, tecnis symfony, that had to be sutured in place and remains implanted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency as product met manufacturing release criteria.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6649083
Report Number9614546-2017-00542
Device Sequence Number19009522
Product Code MFK
UDI-Device Identifier05050474605749
UDI-Public(01)05050474605749(17)210707
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/07/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR